MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ESTRADIOL REAGENT; RADIOIMMUNOASSAY, ESTRADIOL

BECKMAN COULTER ACCESS ESTRADIOL REAGENT; RADIOIMMUNOASSAY, ESTRADIOL
Catalog Number 33540
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Code Available (3191)
Date of Event 02/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The customer did not provide patient demographics such as age, date of birth, sex, weight, ethnicity or race.The access estradiol reagent was not returned for evaluation.The initial patient results and the repeat lower patient results were run on the same calibration curve.Two reagent pack serial numbers were in use, but did not coincide with the high verses low patient results.Other assays were run during the time of this event.The results were not questioned by the customer.In conclusion there is no evidence to reasonably suggest a system malfunction.There were no hardware errors or other assay issues reported in conjunction with this event.System checks, calibration and precision studies met assay and instrument specifications.An assignable cause for this event could not be determined with the information provided.
 
Event or Problem Description
The customer reported obtaining non-reproducible elevated estradiol (access estradiol) results for twelve patients involving the laboratory's access 2 immunoassay system (serial number (b)(4)).Later the same day, the customer reanalyzed the patients' samples on the same access 2 immunoassay system and obtained lower results.The initial results were released from the laboratory and questioned by the physician.The doctor informed the laboratory technician that some of the decisions would have been different for some of these patients due to the higher estradiol results but all would have been related to medication dosages and not procedures or harm.It is not clear if changes to medication dosage actually occurred or if the doctor was speculating that dosage changes were possible with the change in estradiol results.The number of patients that may have had a change to treatment was not provided.The patient reports were corrected to the lower result the same day.Calibration and system check were performing within assay and instrument specifications at the time of the event.Quality control was stated to be within the customer's ranges, but upon evaluation level one and two recovered above the customer's 2 sd (standard deviation) range and level three recovered below 2 sd.There were no hardware errors or other assay issues reported in conjunction with this event.The samples were collected in serum tubes.Information on sample processing and centrifugation such as speed, time and temperature was not provided.No issues with sample integrity were reported.
 
Additional Manufacturer Narrative
Further information was received from the customer on april 11, 2018.The following information was provided: ·there was no change to treatment in this event.No changes were made to the patient's medication dosages due to the elevated access estradiol results.·the access 2 immunoassay system and assay are currently performing within the customer's expectations.In conclusion: there was no malfunction or adverse event in conjunction with this event.

Brand Name
ACCESS ESTRADIOL REAGENT
Common Device Name
RADIOIMMUNOASSAY, ESTRADIOL
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key7361278
Report Number2122870-2018-00020
Device Sequence Number172969
Product Code CHP
UDI-Device Identifier15099590231408
UDI-Public(01)15099590231408(17)180630(11)170722(10)723820
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
955769
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Catalogue Number33540
Device Lot Number723820
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/26/2018
Supplement Date Received by Manufacturer04/11/2018
Initial Report FDA Received Date03/22/2018
Supplement Report FDA Received Date04/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;